Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 13, NWS Binghamton, NY

June 27, 2013Chenango County, Otsego County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 27, 2013, 10:25 PM EDT for Chenango County, Otsego County, New York. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 10:25 PM EDT (02:25 UTC)
Expired
Jun 28, 2013, 4:30 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Chenango County, NY, Otsego County, NY

The radar

The Binghamton radar (KBGM), 64 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 11:09 PM EDTFLASH FLOODColumbus, NYMULTIPLE ROAD CLOSURES AND WASHOUTS ACROSS THE AREA. ALSO...MULTIPLE ROAD CLOSURES AND WASHOUTS IN THE TOWN OF SHERBURNE. STATE HIGHWAY 80 EAST OF SHERBURNE IS CLOSED DUE TO FLOODING.
Jun 27, 11:50 PM EDTFLASH FLOODSherburne, NYNUMEROUS ROADS IN SHERBURNE UNDERWATER AND WASHED OUT
Jun 27, 11:56 PM EDTHEAVY RAIN 1.09Oxford, NYTOTAL FROM ROUGHLY 6 HR PERIOD
Jun 28, 12:50 AM EDTFLASH FLOODSherburne, NYEVACUATION UNDERWAY FOR SOUTH END OF SHERBURNE. STATE HIGHWAYS 12 AND 80 ARE CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WGUS51 KBGM 280225
FFWBGM
NYC017-077-280830-
/O.NEW.KBGM.FF.W.0013.130628T0225Z-130628T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1025 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHENANGO COUNTY IN CENTRAL NEW YORK...
  WESTERN OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 430 AM EDT FRIDAY

* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA...AS BANDS OF   
  VERY HEAVY RAIN CONTINUE TO ROTATE ACROSS THE REGION.              
  DOPPLER RAINFALL ESTIMATES ARE NOW IN THE 3 TO 4 INCH              
  RANGE...WITH ADDITIONAL HEAVY RAIN LIKELY CONTINUING THROUGH       
  MIDNIGHT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORWICH AND
  ONEONTA.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4243 7503 4242 7509 4236 7519 4238 7519
      4236 7526 4232 7531 4232 7542 4220 7542
      4220 7563 4225 7564 4225 7584 4239 7586
      4273 7569 4275 7530 4279 7525 4287 7525
      4287 7515 4291 7511 4284 7494

$$

MLJ
2 follow-up statements
499 
WGUS71 KBGM 280457
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1257 AM EDT FRI JUN 28 2013

NYC017-077-280830-
/O.CON.KBGM.FF.W.0013.000000T0000Z-130628T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHENANGO NY-OTSEGO NY-
1257 AM EDT FRI JUN 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
WESTERN OTSEGO AND CHENANGO COUNTIES...

AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL MOVING INTO CHENANGO AND OTSEGO COUNTIES. 
EXPECT THE HEAVY RAINFALL TO LAST UNTIL 4 AM. ADDITIONAL RAINFALL OF 
1 TO 2 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  SHERBURNE...OXFORD...NORWICH AND ONEONTA.

SIGNIFICANT FLASH FLOODING IS OCCURRING IN AND AROUND THE SHERBURNE 
AREA. ROUTE 12 AND ROUTE 80 ARE UNDERWATER. CREEK INTO A RESERVOIR 
IS FLOODING CHAPEL STREET. LOCAL EMERGENCY OFFICIALS ARE MONITORING 
THE RESERVOIR AND MAY NEED TO EVACUATE THE VILLAGE OF SHERBURNE IF 
IT OVER TOPS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4243 7503 4242 7509 4236 7519 4238 7519
      4236 7526 4232 7531 4232 7542 4220 7542
      4220 7563 4225 7564 4225 7584 4239 7586
      4273 7569 4275 7530 4279 7525 4287 7525
      4287 7515 4291 7511 4284 7494

$$

DJN
394 
WGUS71 KBGM 280723
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 AM EDT FRI JUN 28 2013

NYC017-077-280830-
/O.CON.KBGM.FF.W.0013.000000T0000Z-130628T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHENANGO NY-OTSEGO NY-
323 AM EDT FRI JUN 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
WESTERN OTSEGO AND CHENANGO COUNTIES...
...CHENANGO RIVER BETWEEN NORWICH AND OXFORD COULD FLOOD LATER THIS 
MORNING... 

AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL ACROSS THE MUCH OF THE WARNED AREA. THE RAIN 
WILL TAPER OFF BETWEEN 4 AND 5 AM. ADDITIONAL RAINFALL OF 1 TO 2 
INCHES WILL BE POSSIBLE. 

EVACUATIONS HAVE TAKEN PLACE IN THE SHERBURNE AREA WHERE OVER 100 
PEOPLE HAVE BEEN MOVED DUE TO RISING WATER. THERE ARE REPORTS OF 
MAJOR FLASH FLOODING IN THE SHERBURNE AREA IN ADDITION TO OTHER 
AREAS IN CHENANGO COUNTY. 

THE CHENANGO RIVER AT SHERBURNE WILL CREST NEAR ITS MODERATE FLOOD 
STAGE BETWEEN 9 AND 9.5 FEET BY 9 AM. THE CHENANGO RIVER AT NORWICH 
WILL CREST BETWEEN 8 AND 9 FEET FROM 10 TO 11 AM. THE POTENTIAL 
EXISTS FOR THE CHENANGO RIVER TO EXCEED THE FLOOD STAGE OF 9 FEET 
LATE THIS MORNING AT NORWICH. ALL RESIDENTS AND THOSE IN FLOOD 
PRONE AREAS ALONG THE CHENANGO RIVER FROM SHERBURNE...NORWICH TO 
OXFORD SHOULD BE PREPARED TO TAKE QUICK ACTION SHOULD FLOODING 
OCCUR. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4243 7503 4242 7509 4236 7519 4238 7519
      4236 7526 4232 7531 4232 7542 4220 7542
      4220 7563 4225 7564 4225 7584 4239 7586
      4273 7569 4275 7530 4279 7525 4287 7525
      4287 7515 4291 7511 4284 7494

$$

DJN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:56 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 27, 7:56 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
756 PM EDT THU JUN 27 2013

.SYNOPSIS...
RAIN...POTENTIALLY HEAVY AT TIMES...WILL OVERSPREAD THE REGION
TONIGHT. UNSETTLED WEATHER WILL THEN CONTINUE RIGHT THROUGH THE
WEEKEND AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE
AREA.

&&

.NEAR TERM /THROUGH FRIDAY/...
745 PM UPDATE...
MCV/S CONT TO AFFECT THE VICINITY OF THE CWA. ONE SUCH WV IS
PUSHING INTO WRN NY AND ANOTHER ONE IS MVG NORTH ACRS ERN PA AND
CAN BE SEEN ON REGIONAL RADAR MOSAICS. THIS CAUSING ENTIRE SYSTEM
TO CONGEAL INTO HVY RAIN EVENT FOR THE CWA WITH FLASH FLOODING
APPEARING IMMINENT OVRNGT.

AS SFC LOW HEADS OFF TO THE NORTHEAST IT WL DEEPEN THRU MRNG.
THEREFORE STILL LOOKING AT MODERATE TO HVY RAIN TONIGHT WITH
EMBEDDED THUNDER. NUMEROUS BNDRYS LURKING ACRS THE REGION THUS
EXPECT CONTD DVLPMNT THRU MOST OF THE OVRNGT. WL KEEP FLASH FLOOD
WATCH GOING FOR ENTIRE AREA THRU FRIDAY AFTN WITH MORE RAIN TO
COME FM LWR MICHIGAN IN ASSOC WITH MAIN UPR LVL LOW. WL ALLOW
LATER SHIFTS TO DECIDE ON WHETHER TO EXTND FFA THRU FRIDAY.

3 PM UPDATE...
VERY NEAR TERM FCST PERIOD SHAPING UP TO BE EXTREMELY ACTIVE WITH
DUAL FLASH FLOOD AND SEVERE CONCERNS PERSISTING WELL INTO THE
OVERNIGHT HRS. LATEST (QUICK LOOK) SFC ANALYSIS PLACES STATIONARY
FRONT ALONG A IPT...MPO...MGJ LINE WITH DEWPOINTS SOUTH OF THIS
FRONT HOVERING IN THE LOW 70S WITH MIDDLE 60S TO ITS NORTH.
CURRENT LINE OF THINKING IS THAT THIS BOUNDARY WILL HAVE LIMITED
IMPACT ON SEVERE POTENTIAL AS AREAS NORTH OF THE BOUNDARY STILL
SHOWING WEAK TO MODERATE INSTABILITY (1000-1500 J/KG) PER LATEST
SPC MESO PAGE. DEEP LAYER SHEAR APPEARS TO BE INCREASING THIS HR
IN ADVANCE OF A MCV (NOTED ON AFTERNOON VIS IMAGERY) MOVING NORTH
FROM CENTRAL MD THIS HR. IN ADVANCE OF THIS FEATURE...SPC MESO
GRAPHICS SHOW A NORTHWARD LIFTING CORRIDOR OF 30-35KT DEEP LAYER
SHEAR APPROACHING SOUTHERN PORTIONS OF OUR FCST AREA. THAT
SAID...SEVERE POTENTIAL LOOKS TO INCREASE WITHIN THE NEXT FEW
HRS...WITH THE TREAT MAINLY CONFINED TO AREAS IN NORTHEASTERN PA
AND THE FAR SOUTHERN CATSKILLS. AS ALWAYS WITH A LINGERING LOW-
LEVEL BOUNDARY IN PLACE...TRENDS WILL DEFINITELY HAVE TO BE
MONITORED AS THESE FEATURES NOTORIOUSLY ENHANCE LOW-LEVEL SHEAR
AND HELICITY WHICH CAN DRAMATICALLY INCREASE THE SEVERE WX
POTENTIAL ACROSS THESE AREAS. IN ANY EVENT...WE THINK SEVERE TREAT
WILL GRADUALLY COME TO END BY 8-9PM WITH LOSS OF DAYTIME HEATING
WITH FOCUS RAPIDLY TRANSITIONING TO A HYDRO EVENT.

EARLY EVENT REPORTS FROM CENTRAL PA ARE ANYTHING BUT COMFORTING
THIS HR WITH EVENT TOTAL RAINFALL ALREADY ECLIPSING 6" IN SOME
LOCATIONS ACROSS CTP/S FCST AREA. WATER VAPOR IMAGERY OVER THE
PAST FEW HRS HAS SHOWN A GRADUAL SLOWDOWN OF THE UPPER-LEVEL VORT
CENTER CURRENTLY MOVING THROUGH WESTERN PA. AHEAD OF THIS
SYSTEM...LOW-LEVEL WARM AIR ADVECTION CONTINUING TO INCREASE THIS
AFTERNOON AS THE LOWER BRANCH OF A DEVELOPING COUPLED DIRECT JET
CIRCULATION CONTINUES TO STRENGTHEN OVER TIME. 12Z FCST MODELS IN
FAIRLY GOOD AGREEMENT THIS AFTERNOON THAT 850-HPA WINDS WILL
INCREASE TO NEAR 40 KTS BY EARLY EVENING...PROVING MORE THAN
SUFFICIENT TO TRANSPORT AN ANOMALOUSLY TROPICAL AIRMASS NORTHWARD
(PWATS NEAR 2") INTO CENTRAL NY AND NORTHEASTERN PA. QUICK LOOK
AT VARIOUS ISENTROPIC MAPS CLEARLY SHOWS THE AFOREMENTIONED FRONT
EVENTUALLY ROTATING NORTHWEST THROUGH THE EVENING/OVERNIGHT AS
MID-LEVEL WAVE TAKES ON A MORE AND MORE NEGATIVE TILT WITH TIME.
AS THIS OCCURS...MODEL CONSENSUS IS FOR INCREASING ISENTROPIC
ASCENT ALONG THE 295-300K SURFACES WITH BEST UPGLIDE EXPECTED FROM
THE LWR WYOMING VLY NORTHEAST THROUGH POCONOS AND WESTERN
CATSKILLS. AS A RESULT...BEST FLASH FLOOD POTENTIAL APPEARS TO BE
EAST OF THE I-81 CORRIDOR WITH HEAVY EMPHASIS PLACED ON THE
AFOREMENTIONED LOCATIONS...ESPECIALLY AS THE OVERNIGHT HRS
CONTINUE ON. THAT SAID...REMAINDER OF THE FCST AREA IS BY NO MEANS
OUT OF DANGER AS PRECIP RATES OF 2-3"/HR WILL OVERSPREAD A GOOD
MAJORITY OF THE FCST REGION. FOR THESE REASONS...FLASH FLOOD WATCH
WILL REMAIN INTACT AS IS WITH NO CHANGES PLANNED AT THIS TIME. IN
TOTAL...BASIN AVERAGE RAINFALL TOTALS OF 1-2" CERTAINLY APPEAR
LIKELY ACROSS THE ENTIRE FCST AREA...WITH LOCAL AMOUNTS OF 3-5"
POSSIBLE ACROSS AREAS THAT EXPERIENCE ANY TRAINING OF HEAVY RAIN
CENTROIDS. IN SHORT...A VERY BUSY EVENING/OVERNIGHT PERIOD
IS EXPECTED.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
3 PM UPDATE...
VERY UNSETTLED WEATHER TO PERSIST RIGHT THROUGH THE UPCOMING
WEEKEND AS UPPER WAVE CLOSES OFF OVER OUR REGION. HAVE OFFERED
MAINLY SCT POPS DURING THE OVERNIGHT HRS WITH A DIURNAL INCREASE
TO NUMEROUS SHWRS/ISO STORMS DURING THE DAYLIGHT HRS. COOLER
TEMPS EXPECTED TOMORROW AS NORTHWEST FLOW PREVAILS ACROSS THE
REGION ON THE BACKSIDE OF THE FIRST WAVE PROGGED TO MOVE THROUGH
TONIGHT...WITH SLIGHT MODERATION EXPECTED THROUGH THE WEEKEND AS
SOUTHWESTERLY FLOW INCREASE ALOFT AS SYSTEM CLOSES OFF TO OUR
WEST. GENERALLY USED MET/MAV BLEND FOR TEMPS THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
1 PM THU DISC... GLOBAL MODEL/WPC CONSENSUS CONTS TO SUGGEST QUITE AN
AMPLIFIED PATN FOR THIS TIME OF YEAR...WITH A SIG WRN
CONUS/CANADIAN RIDGE...AND ERN CONUS TROUGH. THIS LIKELY SPELLS A
WET PATN FOR NY/PA...WITH A SUSTAINED DEEP SRLY FLOW...AND LIKELY
S/WV IMPULSES RIDING NWD/NEWD UP THE FRONT SIDE OF THE
AFOREMENTIONED TROUGH AXIS. THUS...SCTD-NUMEROUS/LIKELY POPS WILL
BE RETAINED FOR MUCH OF THE PD.

ALTHOUGH MUGGY CONDS ARE FORESEEN...PERSISTENT PCPN SHOULD KEEP
HIGH TEMPS IN THE 70S-LWR 80S EACH DAY.

PREV DISC... 400 AM EDT UPDATE...
PREVIOUS FORECAST IS IN GOOD SHAPE. MINOR CHANGES TO THE TEMPS WERE
MADE. KEPT POPS THE SAME.

EARLIER DISC... 420 PM WED UPDATE... CONCERNS CONTINUE TO RISE
THIS AFTERNOON FOR A POTENTIAL SIGNIFICANT HYDROLOGIC EVENT FOR
PORTIONS OF THE EAST COAST LATE THIS WEEKEND INTO MIDWEEK AS A
STAGNANT NORTH-SOUTH MERIDIONAL FLOW PATTERN TRANSPORTS LARGE
AMOUNTS OF TROPICAL MOISTURE NORTH INTO THE MIDDLE ATLANTIC AND
NEW ENGLAND REGIONS. LATEST 12Z GEFS STANDARDIZED ANOMALY GRAPHICS
CONTINUE TO ADVERTISE AN INCREASINGLY BLOCKY PATTERN WITH VERY
AMPLIFIED HIGH PRESSURE DEVELOPING ACROSS THE INTERMOUNTAIN WEST
WITH ADDITIONAL DOWNSTREAM RIDGING EXPECTED TO STRENGTHEN OVER
TIME ACROSS THE NORTHERN ATLANTIC. AS HAS BEEN ADVERTISED OVER THE
PAST FEW DAYS...VERY DEEP TROUGHING WILL DEVELOP WEST OF OUR
FORECAST REGION WITH THE ASSOCIATED TROUGH AXIS EXPECTED TO EXTEND
WELL SOUTH INTO THE GULF OF MEXICO BY EARLY WEEK. AS AN INDICATION
OF HOW ANOMALOUS THE DEVELOPING PATTERN IS EXPECTED TO BE...LATEST
WPC EXTENDED DISCUSSIONS NOW SPEAKING OF POSSIBLE ALL-TIME RECORD
HIGHS ACROSS PORTIONS OF THE DESERT SOUTHWEST. MEANWHILE FOR AREAS
CLOSER TO US...PWAT ANOMALY GRAPHICS ARRIVING THIS AFTERNOON
SHOWING STRONG TROPICAL MOISTURE CONNECTIONS TO THE SOUTH
ATLANTIC/CARIBBEAN...WITH AN ADDITIONAL COMPONENT EXPECTED TO
ARRIVE FROM THE EAST-CENTRAL PACIFIC. THE CONVERGENCE OF BOTH LOW
/MID-LEVEL AIR STREAMS WILL FUNNEL ITS WAY NORTH WITH TIME
RESULTING IN WIDESPREAD RAIN/POTENTIALLY HEAVY RAIN DEVELOPMENT. A
LITTLE TOO EARLY TO DIVE INTO EXACT DETAILS THIS FAR OUT BUT
CONFIDENCE CONTINUES TO INCREASE THAT FLOODING RAINS ARE POSSIBLE
SOMEWHERE ALONG THE ATLANTIC SEABOARD BEGINNING THIS WEEKEND AND
LASTING THROUGH AT LEAST MIDWEEK. IN ANY EVENT...HAVE CONTINUED
LIKELY POPS THROUGH THE PERIOD AND WILL CONTINUE TO ADVERTISE
HEAVY RAIN POTENTIAL IN THE HWO PRODUCT.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
00Z UPDATE...
MVFR RAIN ACROSS ALL TERMINALS TONIGHT WITH ONLY EMBEDDED
CONVECTION EXPECTED. PLAN TO AMEND TAFS IF -TSRA BECOMES IMMINENT
AT ANY ONE LOCATION. AS RAIN COMES TO AN END AFTER 08Z AND WINDS
BECOME LIGHT, EXPECT IFR RESTRICTIONS AT KITH/KELM/KBGM AND KAVP.
VFR EXPECTED AGAIN AFTER 13Z-15Z FRIDAY THEN DIMINISHING TO MVFR
LATE IN THE FORECAST PERIOD WITH ANOTHER ROUND OF SHOWERS.

OUTLOOK...SAT THROUGH TUE...

SAT THROUGH TUE... OCNL RESTRICTIONS ARE LIKELY EACH DAY...WITH
SHRA/TSRA IN THE VICINITY. THE MOST PERSISTENT RESTRICTIONS MAY
COME BY MON/MON NGT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR PAZ038>040-043-
     044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...CMG
NEAR TERM...CMG/PVN
SHORT TERM...CMG
LONG TERM...CMG/KAH/MLJ
AVIATION...PVN
Hazardous weather outlook, Jun 27, 9:31 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
931 PM EDT THU JUN 27 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-290145-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
931 PM EDT THU JUN 27 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...THERE WILL BE DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY
DOWNPOURS. WHERE HEAVIER RAINFALL IS THE MOST PERSISTENT...THERE
WILL BE A HEIGHTENED FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAINFALL SPOTTERS
ARE ENCOURAGED TO FORWARD ALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

PN

In the hours before

Local storm report, Jun 27, 8:52 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
852 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HEAVY RAIN       FORTY FORT              41.29N  75.87W
06/27/2013  M0.55 INCH       LUZERNE            PA   TRAINED SPOTTER

            FELL IN TEN MINUTES

&&

BLL
Local storm report, Jun 27, 9:17 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
917 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HEAVY RAIN       HARVEYS LAKE            41.36N  76.03W
06/27/2013  M1.50 INCH       LUZERNE            PA   TRAINED SPOTTER

            FELL IN ONE AND A HALF HOURS

&&

BLL
Local storm report, Jun 27, 9:30 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
930 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     FLASH FLOOD      KINGSTON                41.26N  75.89W
06/27/2013                   LUZERNE            PA   PUBLIC

            WATER UP TO BETWEEN THE BUMPER AND TAIL LIGHTS OF CARS.
            CARS STUCK IN WATER.

&&

BLL
Local storm report, Jun 27, 9:46 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       TOWANDA                 41.77N  76.45W
06/27/2013  M1.00 INCH       BRADFORD           PA   CO-OP OBSERVER

            FELL IN 20 MINUTES

&&

BLL
Local storm report, Jun 27, 9:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
952 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     FLOOD            BINGHAMTON              42.10N  75.91W
06/27/2013                   BROOME             NY   PUBLIC

            MUDSLIDE ON PROSPECT STREET

&&

BLL
Local storm report, Jun 27, 10:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1003 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HEAVY RAIN       FORTY FORT              41.29N  75.87W
06/27/2013  M2.96 INCH       LUZERNE            PA   PUBLIC

            FELL IN A LITTLE OVER TWO AND A HALF HOURS

&&

BLL

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:05 PM EDTAreal Flood AdvisoryBGMBroome4 hr
Jun 27, 9:17 PM EDTAreal Flood AdvisoryBGMChenango, Delaware, Otsego3 hr
Jun 27, 9:26 PM EDTAreal Flood AdvisoryBGMSullivan3 hr
Jun 27, 9:40 PM EDTAreal Flood AdvisoryBGMBroome, Tioga4 hr
Jun 27, 9:55 PM EDTAreal Flood AdvisoryBGMMadison, Oneida3 hr
Jun 27, 9:58 PM EDTFlash Flood WarningBGMBroome6 hr
Jun 27, 10:49 PM EDTAreal Flood AdvisoryBGMDelaware, Otsego4 hr
Jun 27, 11:55 PM EDTFlash Flood WarningBGMDelaware, Sullivan4 hr
Jun 28, 1:40 AM EDTRiver Flood WarningBGMChenango33 hr
Jun 28, 2:06 AM EDTFlash Flood WarningBGMDelaware, Otsego6 hr
Jun 28, 2:21 AM EDTFlash Flood WarningBGMMadison, Oneida10 hr
Jun 28, 3:31 AM EDTFlash Flood WarningBGMOneida9 hr
Jun 28, 4:29 AM EDTFlash Flood WarningBGMChenango, Otsego3 hr
Jun 28, 5:16 AM EDTAreal Flood WarningBGMChenango6 hr
Jun 28, 5:36 AM EDTFlash Flood Warning EmergencyBGMOneida3 hr
Jun 28, 7:23 AM EDTFlash Flood WarningBGMChenango5 hr
Jun 28, 8:17 AM EDTRiver Flood WarningBGMMadison, Oneida23 hr
Jun 28, 8:49 AM EDTRiver Flood WarningBGMChenango6 hr
Jun 28, 8:49 AM EDTRiver Flood WarningBGMBroome5 days
Jun 28, 8:49 AM EDTRiver Flood WarningBGMBroome, Tioga13 hr
Jun 28, 8:49 AM EDTRiver Flood WarningBGMTioga13 hr
Jun 28, 12:28 PM EDTAreal Flood WarningBGMOneida6 hr
Jun 28, 12:33 PM EDTAreal Flood WarningBGMOneida6 hr
Jun 28, 1:59 PM EDTAreal Flood WarningBGMChenango6 hr
Jun 28, 2:54 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben66 min
Jun 28, 3:59 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga61 min
Jun 28, 4:10 PM EDTSevere Thunderstorm WarningBGMTioga65 min
Jun 28, 5:19 PM EDTAreal Flood AdvisoryBGMBroome6 hr
Jun 28, 5:40 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware6 hr
Jun 28, 6:28 PM EDTAreal Flood AdvisoryBGMDelaware3 hr
Jun 28, 7:20 PM EDTAreal Flood AdvisoryBGMSullivan3 hr

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.